MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION V-14 CONTROL WIRE; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION V-14 CONTROL WIRE; WIRE, GUIDE, CATHETER
Model Number 40458
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 01/20/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that guidewire tip detachment occurred.A 300cm straight tip v-14 control wire was advanced, however, the tip came off.No attempt to remove the detached fragment as it was in the plaque along the artery.The procedure was completed with two non-bsc guidewires.No patient complications were reported and patient status was stable.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: the guidewire was returned with its original pouch.The guidewire was easily removed from the hoop.The distal tip of the guidewire had the polymer detached; the damaged section was located approximately at 299 cm from the proximal end.The detached section was not returned.The distal tip was kinked approximately at 298 cm from the proximal end.No more damages were found in the device.The outer diameter of the middle and proximal sections are within specification; however, the overall length and outer diameter of the distal tip could not be performed due to device condition (polymer tip detached).
 
Event or Problem Description

Brand Name
V-14 CONTROL WIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9688109
Report Number2134265-2020-01103
Device Sequence Number3603012
Product Code DQX
UDI-Device Identifier08714729799269
UDI-Public08714729799269
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K112745
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/29/2021
Device Model Number40458
Device Catalogue Number40458
Device Lot Number0024518200
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/06/2020
Initial Date Received by Manufacturer 01/20/2020
Supplement Date Received by Manufacturer02/25/2020
Initial Report FDA Received Date02/10/2020
Supplement Report FDA Received Date03/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;